Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Diabetic. Was on amplodine, taking losartan for high BP. Had side effects. Reason for low pulse rate?

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
am 62 year old diabetic but under control.I got off fro amplodine and losartan for high bp.side effects were hoirrible my doctor knows I am on natural remedies. garlic and celery had brought my bp down.My heart rate when on medication wasbetween42 and 52. now on natural remedy pulse rate has improved to 48 to 57. How can i increas my pulse rate or itis fineas at present.
Posted Wed, 29 May 2013 in Hypertension and Heart Disease
Answered by Dr. Mayank Bhargava 46 minutes later
Welcome to XXXXXXX forum.

Let me know the associated symptoms along with mentioned.
Do you have giddiness/ vertigo/ light headedness/ weakness?
Do you have fainting attacks/ feeling of palpable heart beat?
Are you a athlete?

Diabetes is due to progressive loss or destruction of beta cells in endocrinal part of pancreas.
Diabetes is a multi organ disease with involvement of almost all organs of body due to its complications.
Blood sugar both fasting and postprandial must be in controlled range.
Diabetic patients are at high risk of cardiac (heart) disease.

With the available described symptoms, there appears to be possibility of conduction system defect causing decreased heart rate.
Heart beat originate in SA node and spread to other part of heart by conduction system.
Defect of SA node or AV block may cause missed beats with countable heart rate below 60/ minute.
As such there appears to no possibility of decreased heart rate and amlodipine and losartan.

You should consult with XXXXXXX medicine specialist/ cardiologist and should go for thorough check up.
You should go for complete blood count, thyroid profile, serum electrolytes.
You should also go for electrocardiography, 2 D Echo, electrophysiological studies of heart for better clarification.

Treatment depends on exact diagnosis.
You should avoid beta blocker as it also decreases heart rate.
You can take Orciprenaline (Alupent) 10 mg TDS on written prescription from your local doctor.
As such no home remedy is available for increasing heart rate; tea and coffee may increase heart rate.

Hope that helps.
Let me know your other query.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor